MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age & date of birth:teenager under 18 years old.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the tip of the precision access wire was retained in the patient's leg.The wire was shorn by the needle and unraveled.Additional information was received on (b)(6) 2022: the procedure performed was a right and left heart catheterization via femoral artery and vein.The procedure was successfully completed as intended with the terumo device.The wire tip was unable to be removed.They believe it was extravascular, as they could not snare it from the contralateral artery.No other intervention was required.There was no estimated blood loss (ebl) related to the retained wire fragment.The estimated blood loss (ebl) for the procedure was approximately 5cc.The patient was stable and at home.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed since the device was not available for evaluation.The exact root cause cannot be determined.The likely root cause of the wire being pulled back through the needle.The dhr review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5107704 on (b)(6)2022.The event description states: "while getting access for a cardiac catheterization, using a cook 21g access needle (reference number (b)(4), order number (b)(4)), after obtaining femoral arterial blood return.I inserted a 0.021" nitinol wire that comes in the terumo pinnacle precision access system (70-5160 lot 0000057614) i appreciated resistance shortly after exiting the needle.I tried to retract the wire to reopen it and it wouldn't come back.I removed the needle and the wire, but when the needle came out the wire was still in the patient obviously unraveling after contralateral arterial access demonstrated that the wire tip was not in the arterial system (such that i couldn't snare it and remove it).We elected to try to remove the wire through our access point.It unfortunately unraveled and broke leaving about an inch length of the wire tip in the soft tissue of the right groin.".

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key13833991
Report Number1118880-2022-00011
Device Sequence Number11010715
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public00389701010779
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberN/A
Device Catalogue Number70-5160
Device Lot Number0000057614
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
21 GUAGE COOK NEEDLE.; WIRE.
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight123 KG
Patient EthnicityNon Hispanic
Patient RaceWhite